MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left subclavian vein.A 12.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during inflation at 4 atmospheres, contrast liquid suddenly appeared at the proximal balloon and the balloon would not expand which indicated a balloon burst.The device was removed and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left subclavian vein.A 12.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during inflation at 4 atmospheres, contrast liquid suddenly appeared at the proximal balloon and the balloon would not expand which indicated a balloon burst.The device was removed and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the target lesion was 40% stenosed.The balloon was inflated once for 20 seconds and the balloon segement did not come off.The device was released as usual.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 15mm proximal from the proximal markerband.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left subclavian vein.A 12.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during inflation at 4 atmospheres, contrast liquid suddenly appeared at the proximal balloon and the balloon would not expand which indicated a balloon burst.The device was removed and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the target lesion was 40% stenosed.The balloon was inflated once for 20 seconds and the balloon segment did not come off.The device was released as usual.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12422886
Report Number2134265-2021-11073
Device Sequence Number3420764
Product Code FGE
UDI-Device Identifier08714729794738
UDI-Public08714729794738
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026378870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2021
Supplement Date Received by Manufacturer09/09/2021
02/03/2022
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/30/2021
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale